Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 25, 2008, 8:34 PM CDT for Hemphill County, Roberts County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 8:34 PM CDT (01:34 UTC)
- Expired
- May 25, 2008, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 111 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 260134
TORAMA
TXC211-393-260230-
/O.NEW.KAMA.TO.W.0010.080526T0134Z-080526T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
THIS INCLUDES THE CITY OF MIAMI...
* UNTIL 930 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MIAMI...
MOVING EAST AT 23 MPH.
* THE TORNADO WILL BE NEAR...
MIAMI BY 840 PM CDT
LORA BY 855 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3562 10078 3563 10082 3574 10076 3587 10027
3563 10028
TIME...MOT...LOC 0134Z 269DEG 20KT 3568 10069
$$
JORDAN/KRAMAR1 follow-up statement
000
WWUS54 KAMA 260205
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT SUN MAY 25 2008
TXC211-393-260230-
/O.CON.KAMA.TO.W.0010.000000T0000Z-080526T0230Z/
ROBERTS TX-HEMPHILL TX-
905 PM CDT SUN MAY 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN HEMPHILL AND SOUTHEASTERN ROBERTS COUNTIES...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MIAMI...MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...
LORA...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3564 10028 3563 10030 3563 10068 3572 10070
3587 10027
TIME...MOT...LOC 0205Z 264DEG 16KT 3568 10064
$$
JORDAN/KRAMARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:52 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 6:52 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT SUN MAY 25 2008 .AVIATION... FOR THE 00Z TAFS...LATEST RADAR LOOPS CONTINUE TO SHOW STRONG TSRA BLOOSMING ACROSS MAINLY THE NRN PORTIONS OF THE CWA. A WELL DEFINED DRYLINE EXTENDS ACROSS THE WRN PART OF THE OK AND TX PANHANDLES. SEE LITTLE REASON FOR TSRA TO DIMINISH IN THE SHORT TERM WITH PLENTY OF INSTABILITY AND MOISTURE CONVERGENCE AHEAD OF STORMS. HOWEVER HAVE LOW CONFIDENCE IF ANY STORMS WILL DIRECTLY IMPACT ANY OF THE THREE TERMINALS SO INCLUDED VCTS WORDING UNTIL AROUND MIDNIGHT. WITH PRETTY LARGE TEMP DEWPOINT DEPRESSIONS...CIGS AND VISBYS SHOULD REMAIN VFR. CURRENT AVIATION WEATHER WARNING STILL ON TRACK EARLY THIS EVENING DUE TO CONVECTION IN AREA. OTHERWISE SRLY WINDS WILL CONTINUE THROUGH MON WITH SPEEDS INCREASING ONCE AGAIN MON MORNING. CLK && .PREV DISCUSSION... /ISSUED 444 PM CDT SUN MAY 25 2008/ DISCUSSION... BUSY AFTERNOON WITH SVR WX GETTING OFF TO AN EARLY START. DRYLINE HAS NOT MOVED VERY FAR TODAY...AND HAVE DRAGGED HIGHER POPS A BIT FURTHER WWD INTO WRN SECTIONS OF THE AREA AND ALSO WORDED AS AREAL QUALIFIERS FOR THIS EVENING ALONG WITH MENTION OF SVR. FOR MEMORIAL DAY...APPEARS MORE OF THE SAME EXPECTED. THE DRYLINE SHOULD MOVE A LITTLE FURTHER EWD COMPARED TO TODAY...TO PERHAPS THE CNTRL ZONES. HAVE RETAINED SLGT CHC POPS W AND CNTRL...AND CHC POPS ERN ZONES FOR MON AND MONDAY NIGHT. SFC COLD FRONT TO MOVE THRU FCST AREA LATE MONDAY NIGHT...THEN SETTLE S OF THE PNHDLS LATER TUESDAY. KEPT SLGT CHC POPS FOR TUE AND TUE NIGHT MAINLY DUE TO POST FRONTAL TYPE PRECIP. MUCH COOLER ON TUESDAY. WED THRU NEXT SUNDAY DRY FOR THE MOST PART AS UPPER LEVEL RIDGE BUILDS INTO THE AREA...THEN FLATTENS SOMEWHAT LATE IN THE PERIOD. TEMPS TO WARM UP TO ABOVE SEASONAL NORMALS ONCE AGAIN BY LATTER PART OF THE WEEK. ANDRADE FIRE WEATHER... RED FLAG CONDITIONS ARE NO LONGER EXPECTED ACROSS WRN OK AND NW TX PNHDLS REST OF AFTN AND THIS EVENING AS THE DRYLINE HAS REMAINED FURTHER W THAN PREVIOUS FCST HAD GOING. ALSO...TSTM COMPLEX INCLUDING SVR WX AND TORNADOES HAS OCCURRED IN DALLAM AND HARTLEY COUNTIES AS WELL THIS AFTERNOON. ELEVATED TO POSSIBLY CRITICAL FIRE WX CONDITIONS MAY OCCUR ON MONDAY AFTERNOON AND EARLY EVENING ACROSS WRN PNHDLS AS DRYLINE IS FCST TO MOVE INTO CNTRL PARTS OF THE FORECAST AREA. HOWEVER... DUE TO CONSIDERABLE UNCERTAINTY AND BASED ON WHAT HAS HAPPENED TODAY... WILL NOT ISSUE A FIRE WX WATCH AT THIS TIME. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, May 25, 6:15 PM CDT, 2 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SUN MAY 25 2008 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 615 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES POSSIBLE. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS ALL OF THE TEXAS PANHANDLE UNTIL 1 AM CDT MONDAY. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES MEMORIAL DAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WESTERN PORTIONS OF THE PANHANDLES ON MEMORIAL DAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING...AND ALSO AT TIMES MEMORIAL DAY THROUGH TUESDAY EVENING. ANDRADE
In the hours before
Local storm report, May 25, 8:11 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 10 W HEREFORD 34.82N 102.57W
05/25/2008 E80 MPH DEAF SMITH TX TRAINED SPOTTER
BARN BLOWN 40 FEET AWAY FROM ORIGIN.
&&
EVENT NUMBER 00324
BROSTLocal storm report, May 25, 8:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG UMBARGER 34.95N 102.11W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
REPORT RELAYED FROM CANYON FIRE OF 3 POWER POLES PULLED
OUT OF GROUND WITH A ROOF BLOWN OFF A BARN IN UMBARGER.
&&
CORRECTED EVENT
EVENT NUMBER 00323
BROSTLocal storm report, May 25, 8:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG CANYON 34.98N 101.92W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
A POWER POLE AND ASSOCIATED TRANSFORMER WERE PULLED OUT
OF GROUND IN CANYON.
&&
EVENT NUMBER 00325
BROSTLocal storm report, May 25, 8:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST AMARILLO 35.20N 101.82W
05/25/2008 M65 MPH POTTER TX BROADCAST MEDIA
SEVERAL REPORTS OF 60 TO 65 MPH WINDS IN AMARILLO ALONG
WITH POWER LINES AND TREES BLOWN DOWN.
&&
EVENT NUMBER 00326
ERALocal storm report, May 25, 8:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 10 E AMARILLO 35.20N 101.64W
05/25/2008 E60 MPH POTTER TX NWS EMPLOYEE
NOTED THAT LARGE METAL DUMPSTERS WERE KNOCKED OVER
&&
EVENT NUMBER 00327
BROSTLocal storm report, May 25, 8:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 3 N PANHANDLE 35.39N 101.38W
05/25/2008 E60 MPH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER 00329
BROSTThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Deaf Smith, Oldham, Potter, Randall | 64 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree and 2 more | 61 min |
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 72 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Randall | 56 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Potter and 1 more | 25 min |
| May 25, 8:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 94 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 91 min |
| May 25, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 57 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Randall and 1 more | 62 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 61 min |
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 45 min |
| May 26, 3:56 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 18 hr |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 62 min |
| May 26, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 64 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| May 26, 4:37 PM CDT | Tornado Warning | AMA | Wheeler | 23 min |
| May 26, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 52 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 59 min |
| May 26, 5:00 PM CDT | Tornado Warning | AMA | Wheeler | 45 min |
| May 26, 5:04 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 66 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 61 min |
| May 26, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 57 min |
| May 26, 5:49 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 56 min |
| May 26, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 30 min |
| May 26, 6:32 PM CDT | Tornado Warning | AMA | Collingsworth | 28 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 67 min |
| May 26, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 63 min |
| May 26, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.